MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for a brain aneurysm, a micrusframe18 8mm x 30cm coil (mfr180830, 30532734) was used after microcatheter induction.The physician attempted to adjust the position of the unspecified microcatheter.Therefore, the complaint coil was re-sheathed, and attempted to be delivered again, however, as the delivery wire became difficult to push, the use was discontinued.It was replaced with another different product and the procedure was completed.Additional information received indicated that they were able to remove the device through the microcatheter.It was not necessary to remove the microcatheter.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.Based on the analysis of the device received, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization for a brain aneurysm, a micrusframe18 8mm x 30cm coil ( mfr180830, 30532734) was used after microcatheter induction.The physician attempted to adjust the position of the unspecified microcatheter.Therefore, the complaint coil was re-sheathed, and attempted to be delivered again, however, as the delivery wire became difficult to push, the use was discontinued.It was replaced with another different product and the procedure was completed.Additional information received indicated that they were able to remove the device through the microcatheter.It was not necessary to remove the microcatheter.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.A non-sterile unit micrusframe18 8mm x 30cm was received inside of a pouch.The device was visually inspected, it could be noted that was tangled with itself.The core wire was found severely kinked.No other damages were found.The micrusframe18 8mm x 30cm was inspected under a microscope and it was noted that the embolic coil is stretched and tangled with the rest of the device.Also, the blue fiber could be noted broken.A manufacturing record evaluation was performed for the finished device 30532734 number, and no non-conformance's related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic inspection.During the visual analysis, it could be noted that the device was tangled with itself and the core wire was found severely kinked.The embolic coil was inspected under a microscope, and it was found stretched and tangled with the rest of the device.Also, the blue fiber could be noted broken.The visual analysis of the returned sample determined that the core wire is severely kinked, and the embolic coil stretched and tangled with the rest of the device, these conditions may be the result of the resistance/friction felt reported by the customer.Due to this, the customer complaint ¿detachable coil delivery system (dcs)- resistance/friction-during advancement with no loss of cerebral target position¿ was confirmed.A manufacturing record evaluation was performed, and no non-conformance related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13153572
Report Number3008114965-2022-00005
Device Sequence Number12099260
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot Number30532734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown